Alert archive / Puerto Rico / Flash Flood Warnings in 2024
Flash Flood Warning 69, NWS JSJ
NWS JSJ issued this flash flood warning at Jul 29, 2024, 4:10 PM CDT. It was in force for 103 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2024, 4:10 PM CDT (21:10 UTC)
- Expired
- Jul 29, 2024, 5:53 PM CDT
- In force
- 103 min
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 32 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted.
018
WGCA52 TJSJ 292110
FFWSJU
PRC021-061-137-292300-
/O.NEW.TJSJ.FF.W.0069.240729T2110Z-240729T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
510 PM AST Mon Jul 29 2024
The National Weather Service in San Juan has issued a
* Flash Flood Warning for...
Bayamon County in Puerto Rico...
Guaynabo County in Puerto Rico...
Toa Baja County in Puerto Rico...
* Until 700 PM AST.
* At 510 PM AST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to 3 inches of rain have
fallen. Additional rainfall amounts up to 1 inch are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 1843 6626 1845 6626 1847 6620 1848 6619
1845 6616 1843 6617 1842 6613 1844 6611
1830 6608 1828 6611 1828 6616 1826 6619
1831 6621 1839 6620 1839 6625
FLASH FLOOD...RADAR INDICATED
$$
LI1 follow-up statement
839
WGCA72 TJSJ 292253
FFSSJU
Flash Flood Statement
National Weather Service San Juan PR
653 PM AST Mon Jul 29 2024
PRC021-061-137-292303-
/O.CAN.TJSJ.FF.W.0069.000000T0000Z-240729T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bayamon PR-Guaynabo PR-Toa Baja PR-
653 PM AST Mon Jul 29 2024
...FLASH FLOOD WARNING FOR BAYAMON, GUAYNABO AND TOA BAJA COUNTIES
HAS BEEN REPLACED WITH A FLOOD ADVISORY...
Heavy shower activity has dimished across most of the affected area.
&&
LAT...LON 1843 6626 1845 6626 1847 6620 1848 6619
1845 6616 1843 6617 1842 6613 1844 6611
1830 6608 1828 6611 1828 6616 1826 6619
1831 6621 1839 6620 1839 6625
$$
LISWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 3:33 PM CDT, 37 minutes earlier.
Area forecast discussion, Jul 29, 3:33 PM CDT, 37 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
433 PM AST Mon Jul 29 2024
.SYNOPSIS...
Tradewind showers will continue to affect the islands during the
overnight hours. A dry airmass will filter into the region on
Tuesday with slight concentrations of Saharan Air Layer, promoting
hazy skies. A wet and unstable trend is expected from Wednesday
into the upcoming weekend with the arrival of a vigorous tropical
wave into the area. The National Hurricane Center continues to
monitor this wave as it moves from the central Atlantic into the
northeastern Caribbean. Please continue to monitor the forecast
and latest Tropical Weather Outlook (TWOAT) for further updates.
&&
.SHORT TERM...Tonight through Wednesday...
Variable weather conditions were observed across the region today.
During the morning hours, tradewind showers affected portions of
eastern Puerto Rico and the U.S. Virgin Islands. However, this
activity left minimal accumulations across these sectors. The strong
shower activity along the Cordillera Central started before noon and
lasted through late afternoon. A line of strong convective activity
was observed from Orocovis through Aguada. Doppler Radar estimated
between 2.0 to 3.5 inches of rain mainly across the northwestern
quadrant of Puerto Rico. The municipality of Aguada observed 3.58
inches during the period. Flood Advisories and Flash Flood
Warnings were also issued. Today, the San Juan streamer formed
too, leaving heavy showers and isolated thunderstorms from San
Juan to Dorado. Up to 2.5 inches were observed. Warm temperatures
were observed once again across the islands. Highs in the upper
80s to low 90s were seen along the coastal and urban areas, and in
the mid 80s in the interior.
As a weak perturbation exits the region, a dry airmass will quickly
follow tonight. This dry airmass will be accompanied by another
pulse of Saharan Air Layer. Therefore, slight concentrations of
these particles will promote hazy skies from early Tuesday until
Wednesday. Nonetheless, due to daytime heating and local effects
afternoon showers and isolated thunderstorms are anticipated over
the interior and western Puerto Rico during the afternoon hours.
A transition to a more unstable and wet pattern is expected in
Wednesday with the arrival of a strong tropical wave. At this
moment, the National Hurricane Center continues to monitor this wave
as it moves toward the northeastern Caribbean with a low formation
chance (0%) in 48 hours and a medium formation chance (50%) in seven
days. The broad moisture field from this wave will reach the region
on Wednesday afternoon. Nonetheless, the bulk of this system will
affect the islands between Wednesday night into Thursday. The
precipitable water content analysis suggest values between 2.0 to
2.3 inches. The expected rainfall activity could lead to urban and
small stream flooding, landslides, possible flash flooding and
quick river rises. Please continue to monitor the weather forecast
and the National Hurricane Center's Tropical Weather Outlook
(TWOAT) for further updates.
.LONG TERM...Thursday through Monday...
The latest tropical outlook from the National Hurricane Center
puts the tropical wave at a medium chance (50%) of developing into
a tropical cyclone in the next seven days. However, the recent model
guidance that do develop it suggests that it should do so after passing
our region. The EURO model ensembles still shows development occurring
just north or northwest of Puerto Rico, while the Canadian CMC model
develops it over the Caribbean waters, well southwest of the forecast
area. The GFS ensembles suggests much less potential for development
and continues to suggest a strong tropical wave with broad moisture
field. This expected broad moisture field associated with the wave
so far appears to be accompanied by and wrapped up in a good plume
of Saharan dust. This in fact may be one of the limiting factors
in how much this waves develops and how soon. However sea surface
temperatures and environmental conditions are forecast to remain
conducive for some development by Thursday.
Regardless of development, we should remain alert and prepare for a
wetter and unstable weather pattern through Thursday or early Friday
with moisture content expected to be well above normal. Several
variables continue to suggest favorable conditions aloft, such as
decreasing 250 MB heights with erosion of the upper ridge, cooler
advective 500 MB temperatures, and steeper low- to mid- level lapse
rates which all suggest unstable conditions. If this all unfolds,
the combination of instability with plenty of tropical moisture
will enhance convective development with possibly strong thunderstorms
and thus increasing the potential for flash flooding during that
time. Additionally,both the ECMWF and GFS Galvez- Davison Index
products continue to suggest the potential for isolated to scattered
thunderstorms, capable of producing periods of heavy rainfall with
the most impactful period being late Wednesday through Thursday.
Overall confidence is still low as there remains uncertainty as to
how much the aforementioned feature will develop before it reaches
the northeastern Caribbean, as well as the exact path that this wave
will take. This will therefore ultimately dictate its potential impacts
for the forecast region. Please continue to monitor the latest forecast
and Tropical weather outlook and keep in mind that weather conditions
may shift to a more unstable and wet pattern at least through Thursday
or early Friday.
The forecast for the latter part of the period, will depend on the how
much lingering moisture will trail the aforementioned tropical wave.
Recent model guidance remain persistent in maintaining marginal instability
through Friday due to troughiness in the mid to upper levels and sufficient
available moisture. Therefore, with available moisture, and good heating
expect active afternoons each day, particularly over the Cordillera
Central and western Puerto Rico. Some developing streamers will be
possible downwind of the U.S. Virgin Islands and mountainous areas
such as El Yunque. This expected afternoon convection will be steered
by the dominant easterly low level flow. For this reason, the flood
risk will remain elevated throughout the long- term forecast.
&&
.AVIATION...
(18Z TAFS)
SHRA and TSRA will continue across the interior sections resulting
in lowers ceilings across the mountains. VCSH are possible for at
least 2923Z across TJSJ & TIST. Winds will continue from the E at 15
knots with gusty winds, decreasing after 30/03Z becoming more light
from the E. Another round of SHRA and VCTS for TJBQ & TJSJ For
30/18Z, resulting in brief MVFR conditions.
&&
.MARINE...
The pressure gradient over the region will continue to tighten due
to the interaction of the surface high-pressure across the central
Atlantic and a low-pressure over Central America. This will favor
moderate to fresh easterly winds and choppy seas for the next several
days. A vigorous tropical wave being monitored by the National
Hurricane Center is forecast reach the regional waters by Wednesday
bringing an increase in shower and thunderstorm activity along with
hazardous seas and possibly squally conditions.
.BEACH FORECAST...
Low rip current risk will prevail today for all the local beaches.
Increasing winds will promote moderate rip current risk throughout
the week and breezy conditions along the local beaches.
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...Heat Advisory until 5 PM AST this afternoon for PRZ001-003-005-
007-008-010-011.
VI...Heat Advisory until 5 PM AST this afternoon for VIZ002.
AM...None.
&&
SHORT TERM...LIS
LONG TERM....GRS
AVIATION...DSR/LIS
PUBLIC DESK...RVTHazardous weather outlook, Jul 29, 3:22 AM CDT, 12 hours 48 minutes before
Perspectiva sobre las Condiciones Peligrosas del Tiempo Servicio Nacional de Meteorologia San Juan PR 418 AM AST lunes 29 de julio de 2024 AMZ711>745-PRZ001>013-300830- San Juan y Vecindad-Noreste-Sureste-Este Interior- Norte Central-Central Interior-Ponce y Vecindad-Noroeste- Oeste Interior-Mayagüez y Vecindad-Suroeste-Culebra-Vieques- Las aguas cercanas y fuera de la costa del Atlantico y del Caribe- 418 AM AST lunes 29 de julio de 2024 Esta perspectiva sobre las condiciones peligrosas del tiempo es para sectores de Puerto Rico. .DiA UNO...Hoy y esta noche .Rayos...Tormentas electricas aisladas a dispersas posibles, mayormente sobre el interior y noroeste de Puerto Rico. Este atento a las tormentas electricas en su area y este preparado para buscar refugio. .Lluvia Excesiva...Inundaciones en areas urbanas, carreteras, riachuelos y lavados. Inundaciones repentinas aisladas posibles a traves de sectores del noroeste. .Calor Excesivo...Este nivel de calor afecta a la mayoria de los individuos sensibles al calor, especialmente aquellos sin enfriamiento efectivo y/o hidratacion adecuada. Impactos posibles en algunos sistemas de salud y en industrias sensibles al calor. .Viento...Condiciones de brisa fuerte a traves de areas costeras localizadas. Los articulos no asegurados podrian salir volando. .Corrientes Marinas...Corrientes marinas amenazantes a la vida son posibles en la zona de olas particularmente orientadas al norte. .DiAS DOS A SIETE...martes a domingo Un pulso de vientos y una onda tropical vigorosa que llegue a mediados de la semana traera un aumento en los aguaceros y tormentas electricas a traves de las islas con el potencial de impactos de inundaciones. Se esperan condiciones de brisa fuerte el miercoles y el jueves debido a vientos de hasta 25 nudos. Este pulso de viento tambien causara oleaje picado entre 6 y 8 pies a traves de sectores de las aguas del Atlantico y del Caribe. Un riesgo moderado de corrientes marinas continuara aumentando y persistira durante el resto de la semana. .COMUNICADO SOBRE INFORMACIoN DE OBSERVADORES... No sera necesaria la activacion de observadores. AMZ716-726-VIZ001-002-300830- San Thomas San John e islas adyacentes-Santa Cruz- Aguas cercanas a la costa del Atlantico y aguas costeras adyacentes del Caribe- 418 AM AST lunes 29 de julio de 2024 Esta Perspectiva sobre las Condiciones Peligrosas del Tiempo es para sectores de las Islas Virgenes Americanas. .DiA UNO...Hoy y esta noche .Lluvia Excesiva...Acumulacion de agua en carreteras y areas de mal drenaje. Las inundaciones urbanas y de riachuelos son posibles. .Calor Excesivo...Este nivel de calor afecta a la mayoria de los individuos sensibles al calor, especialmente aquellos sin enfriamiento efectivo y/o hidratacion adecuada. Impactos posibles en algunos sistemas de salud y en industrias sensibles al calor, particularmente en Santa Cruz. .Viento...Condiciones de brisa fuerte a traves de areas costeras localizadas. Los articulos no asegurados podrian salir volando. .Corrientes Marinas...Corrientes marinas amenazantes a la vida son posibles en la zona de olas particularmente en la mayoria de las playas en Santa Cruz. .DiAS DOS A SIETE...martes a domingo Una marejada de viento y una onda tropical vigorosa que llegue a mediados de la semana traera un aumento en los aguaceros y tormentas electricas a traves de las islas con el potencial de impactos de inundaciones. Se esperan condiciones de brisa fuerte el miercoles y el jueves debido a vientos de hasta 25 nudos. Esta marejada de viento tambien causara oleaje picado entre 6 y 8 pies a traves de sectores de las aguas del Atlantico y del Caribe. Un riesgo moderado de corrientes marinas continuara aumentando y persistira durante el resto de la semana. .COMUNICADO SOBRE INFORMACIoN DE OBSERVADORES... No sera necesaria la activacion de observadores.
In the hours before
Local storm report, Jul 29, 1:48 PM CDT, 2 hours 22 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
248 PM AST Mon Jul 29 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM Flood 2 WNW San Juan 18.42N 66.10W
07/29/2024 San Juan PR Public
ER A SOCIAL MEDIA POST, MATADERO STREET WAS
PARTIALLY FLOODED NEAR VIKING ARENA DUE TO
POOR DRAINAGE IN THE AREA.
&&
LISLocal storm report, Jul 29, 1:51 PM CDT, 2 hours 19 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
251 PM AST Mon Jul 29 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0237 PM Flood 2 S San Juan 18.38N 66.07W
07/29/2024 San Juan PR 911 Call Center
911 Call Center reported flooding in the
intersection between Calle Georgina and
Calle Volga in Cupey. People were trapped in
a car, however, they were able to evacuate.
&&
GRSLocal storm report, Jul 29, 3:44 PM CDT, 26 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
444 PM AST Mon Jul 29 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0241 PM Flash Flood 1 W Aguada 18.38N 67.20W
07/29/2024 Aguada PR Emergency Mngr
Emergency manager reported flash flooding at
Avenida Nativo Alers from Gonzalez Vega Car
Dealer to the intersection with PR-115.
&&
GRSLocal storm report, Jul 29, 3:47 PM CDT, 23 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
447 PM AST Mon Jul 29 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM Flash Flood 1 W Aguada 18.38N 67.20W
07/29/2024 Aguada PR Emergency Mngr
Emergency manager reported flash flooding at
PR-115 in front of Cielo Mar Bakery in
Barrio Guaniquilla. Both street lanes are
impassable.
&&
GRSLocal storm report, Jul 29, 3:59 PM CDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
459 PM AST Mon Jul 29 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0256 PM Flash Flood 2 W Aguada 18.38N 67.23W
07/29/2024 Aguada PR Emergency Mngr
Emergency manager reported flash flooding at
PR-115 at Sector Tres Cruces in front of
Farmacia Alondra.
&&
GRSThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 2:57 AM CDT | Heat Advisory | JSJ | 12 hr | |
| Jul 29, 10:40 AM CDT | Areal Flood Advisory | JSJ | 6 hr | |
| Jul 29, 12:41 PM CDT | Areal Flood Advisory | JSJ | 5 hr | |
| Jul 29, 12:44 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Jul 29, 1:22 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Jul 29, 4:30 PM CDT | Areal Flood Advisory | JSJ | 110 min | |
| Jul 29, 5:53 PM CDT | Areal Flood Advisory | JSJ | 7 min |
Nearby
Flash Flood Warnings in Puerto Rico, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.